Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 18, 2013, 2:40 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 18, 2013, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 2:40 PM CST (20:40 UTC)
- In effect from
- Feb 18, 2013, 6:00 PM CST
- Expired
- Feb 19, 2013, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WWUS74 KHUN 182040 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 PM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO 3 AM CST EARLY TUESDAY MORNING... ALZ006-008>010-TNZ076-096-097-190900- /O.NEW.KHUN.WI.Y.0003.130219T0000Z-130219T0900Z/ MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 240 PM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY. * TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN TENNESSEE. FROM 6 PM CST TO 3 AM CST TUESDAY MORNING. * WINDS...STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE TONIGHT AND INTO THE EARLY MORNING HOURS OF TUESDAY. SUSTAINED WINDS OF 25 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY IN HIGHER TERRAIN LOCATIONS. THE WINDS WILL BEGIN TO SUBSIDE TOWARDS SUNRISE ON TUESDAY. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
3 follow-up statements
849 WWUS74 KHUN 190115 AAA NPWHUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 715 PM CST MON FEB 18 2013 ...WINDY CONDITIONS WILL OCCUR IN ADVANCE OF A COLD FRONT TONIGHT... ALZ001>005-007-016-190900- /O.EXA.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN 715 PM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. * TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN TENNESSEE...UNTIL 3 AM CST TUESDAY MORNING. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 35 MPH WILL BE POSSIBLE...ESPECIALLY ON RIDGE TOPS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ ALZ006-008>010-TNZ076-096-097-190900- /O.CON.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/ MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 715 PM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN TENNESSEE...UNTIL 3 AM CST TUESDAY MORNING. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL BE POSSIBLE...ESPECIALLY ON THE HIGHER ELEVATIONS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ AK
401 WWUS74 KHUN 190711 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 111 AM CST TUE FEB 19 2013 ...WINDY CONDITIONS WILL OCCUR IN ADVANCE OF A COLD FRONT TONIGHT... ALZ001>007-016-TNZ076-096-097-190815- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...LYNCHBURG...FAYETTEVILLE...WINCHESTER 111 AM CST TUE FEB 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS MUCH OF NORTHWEST AND NORTH CENTRAL ALABAMA...AND SOUTHERN MIDDLE TENNESSEE HAVE SUBSIDED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED. $$ ALZ008>010-190900- /O.CON.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/ MARSHALL-JACKSON-DEKALB- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...FORT PAYNE 111 AM CST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS MORNING... * TIMING AND AREAS AFFECTED...MARSHALL...JACKSON AND DEKALB COUNTIES IN NORTHEAST ALABAMA...UNTIL 3 AM CST TUESDAY MORNING. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL BE POSSIBLE...ESPECIALLY ON THE HIGHER ELEVATIONS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ RSB
359 WWUS74 KHUN 190850 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 AM CST TUE FEB 19 2013 ALZ008>010-191000- /O.EXP.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/ MARSHALL-JACKSON-DEKALB- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...FORT PAYNE 250 AM CST TUE FEB 19 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... WINDS ACROSS NORTHEAST ALABAMA HAVE SUBSIDED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IN EFFECT WILL BE ALLOWED TO EXPIRE AT 3 AM CST. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 18, 12:00 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 18, 12:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CST MON FEB 18 2013 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1021 AM CST MON FEB 18 2013/ SFC LOW OVER ERN KS HAS A CDFNT EXTENDING THRU CENTRAL OK/TX. AHEAD OF THE CDFNT WAS SOME SCT SHRA ACROSS PORTIONS OF AR/WRN MS. ALSO... A SFC HIGH WAS CENTER ALONG THE SERN COAST. THIS AREA OF HIGH PRESSURE AND THE CURRENT UPPER WIND FLOW SHOULD KEEP PCPN OUT OF OUR CWA FOR THE REST OF TODAY. HOWEVER WILL MAINTAIN THE CURRENT SLIGHT POP ACROSS EXTREME NW AL FOR A FEW SHRA BY LATE AFTN. OTHERWISE FOR THE REST OF TODAY EXPECT INCREASING CLOUDS AND BREEZY S WINDS AS TEMPS CLIMB TO ARND 60. 07 && .AVIATION... FOR 18Z TAFS...THE TN VALLEY IS BETWEEN A SFC LOW OVER WRN MO AND HIGH PRESSURE ACROSS SERN GA. THIS WILL SET UP A GOOD PRESSURE GRADIENT ACROSS THE CWA WITH SUSTAIN SOUTH WINDS 15/20 KTS AND GUSTS TO ARND 30 KTS...FOR THE REST OF THE AFTN AND EVENING. THE ASSOCIATED CDFNT WILL BEGIN TO AFFECT THE TAF SITES BETWEEN 04Z AND 05Z TONIGHT WITH MAINLY SHRA THRU 12Z TUESDAY MRNG. ALSO AS THE CDFNT APPROACHES THE TAF SITES WILL INCLUDE WIND SHEAR BETWEEN 04Z AND 12Z. THE CDFNT IS EXPECTED TO MOVE THRU KMSL ARND 11Z AND KHSV BY 12Z. OTHERWISE VFR CONDITIONS ARE EXPECTED EXCEPT BETWEEN 04Z AND 12Z...WHERE MVFR CONDITIONS ARE LIKELY. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 18, 2:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 PM CST MON FEB 18 2013 ALZ001>010-016-TNZ076-096-097-190600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 240 PM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SHOWERS AND A FEW THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA AROUND 6 PM AND THEN SPREAD ACROSS THE REST OF THE TENNESSEE VALLEY OVERNIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. THE SHOWER ACTIVITY WILL END BY MID MORNING ON TUESDAY. IN ADDITION...WIND GUSTS TO 30 MPH ARE LIKELY EVEN OUTSIDE OF THUNDERSTORMS THROUGH TONIGHT. HOWEVER IN HIGHER ELEVATIONS...GUSTS MAY INCREASE TO ABOVE 40 MPH. THEREFORE...A WIND ADVISORY IS IN EFFECT FROM 6PM TO 3AM FOR PORTIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WITH ELEVATIONS ABOVE 1000 FT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE REGION AHEAD OF A VIGOROUS STORM SYSTEM THURSDAY THROUGH EARLY FRIDAY. WHILE STRONG GUSTY WINDS ARE POSSIBLE WITHIN A FEW STRONGER STORMS...THE OVERALL CHANCE FOR SEVERE WEATHER APPEARS LIMITED. GUSTY WINDS ARE ALSO POSSIBLE OUTSIDE OF THUNDERSTORMS AHEAD OF THE STORM SYSTEM THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.